A couple of weeks ago, I was not feeling well, and checked my blood pressure and pulse rate. It was 147/105 with a pulse rate of 124. I had an EKG done, and it showed normal sinus tachycardia. Echocardiogram showed normal structure and function with and EF of 55-60%. After seeing a cardiologist, my dose of propanalol er was increased to 160mg once daily, and added 25mg HCTZ once daily. My blood pressure has come down significantly since then. It has varied form 135/85 down to 110/65. While my blood pressure has decreased, my pulse rate is still high. While at work today, I felt my pulse rate increase, and it stayed around 130 for most of the afternoon, while my blood pressure stayed around 130/80. I had no chest pain or anything like that, but did feel sweaty during this time. Now that I am at home, my blood pressure was down to 118/68 and pulse was down to 85. Do you have any ideas what can be causing this and what I can do to prevent it?
Keep in mind: NOBODY here is an MD. Zero medical school classes in cardiology have been passed by posters to this fourm. Furthermore, your question is unanswerable even if we were the smartest group of EP's on the planet.
You've set out a 5000 piece puzzle. Put togehter the edge peices, hidden the box and asked us, "What is this a picture of?"
Only a detailed conversation with your doctor can answer this. If your Doc doesn't make you comfortable... get another.
Sorry you're experiencing this. Because your ECG looked normal doesn't mean you don't have a problem. Did you get a copy of it? And anything else pertinent? Sometimes new meds can cause these symptoms. You need to keep checking your HR and BP. Being on the correct med combination should help....unfortunately, sometimes it is trial and error. Keep in touch with your Dr. on this and keep us updated on how things go. Good Luck!
Sounds like your doctors should look towards non-cardiac causes for your rapid heart rhythm?
Did they measure thyroids? Dehydration? Stress? Anxiety?
If you ask for a 24 hour EKG test, the doctor will see if your heart rate drops during the night. If it does, maybe you are just constantly stressed? A heart rate of 130 while taking 160 mg of propranolol is fairly high, but with normal echo, normal blood pressure (not low), and normal sinus rhythm/tachycardia, cardiac causes for your rapid heart rate is more or less ruled out, and maybe you should visit a GP or internist for further testing?
There's nothing there to talk about...
You question, "Did they measure thyroids? Dehydration? Stress? Anxiety"
Add to that, what is your height, weight, physical fitness, AGE, family history, blood chemistry, on and on and on.
There's nothing in the OP to give anybody any traction to any useful answer to the question at hand.
Check your heart rate when you are truly at rest, at home during a quiet period when you are not thinking about stressful subject. If you can't find such a period, that may be the cause. Many people have a high HR when at work, work can be stressful even if we have accepted the situation and don't consider we are stressed.
We're patients here, but all (I ask) try to help, not criticize, based on our collective experiences with the symptoms given. It may be helpful to ask some questions, I hope my question/statement is of value.
Sorry I forgot to give some other information..
Thyroid function is normal, all blood chemistry and counts are within normal ranges. I'm 32, 6'2" and weigh about 300 pounds, not incredibly active. Family history of diabetes but no heart disease.
Dropping some of that weight would put an end to some of your problems. No salt, no flour, no sugar, no sodas, no fatty foods....that should give you a good start and get moving. You sound pretty young, but I don't recall. You can do this! It's THAT important! Do you have diabetes yet, if not...you will have! Get Proactive and take care of that body of yours!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.